Texas, 2005

Flood in Texas, June 1, 2005

June 1, 2005 · NWS OUN · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 31, 2:06 PM CST, 12 hours 54 minutes earlier.

Area forecast discussion, May 31, 2:06 PM CST, 12 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
306 PM CDT TUE MAY 31 2005

.DISCUSSION...
SCATTERED SHOWERS ACROSS THE AREA WILL PERSIST THIS EVENING. OTHER
SHOWERS AND THUNDERSTORMS IN THE PANHANDLES WILL LIKELY DEVELOP
INTO A COMPLEX AND MOVE SOUTHEAST ACROSS THE SOUTHWESTERN PORTION
OF THE AREA. WILL GO WITH AREAL WORDING IN MOST AREAS FOR THIS
EVENING. THUNDERSTORMS MAY PERSIST IN PORTIONS OF THE TEXAS
COUNTIES INTO TOMORROW MORNING. SHORTWAVE TROUGH AT 500 MB SLIDES
TO THE EAST AND PRECIP SHOULD BE LESS WIDESPREAD TOMORROW AND
TOMORROW NIGHT... BUT MAY DEPEND ON MESOSCALE EVOLUTION. MODELS DO
SHOW A LITTLE BETTER CHANCE OF PRECIP DEVELOPMENT THURSDAY AS THE
SHORTWAVE RIDGE MOVES EAST... SO HAVE EXPANDED GEOGRAPHY OF
POPS... BUT HAVE KEEP CHANCES FAIRLY LOW.

A BIT OF DISAGREEMENT IN THE MEDIUM RANGE MODELS... BUT ALL
GENERALLY KEEP SOUTHERLY LOW LEVEL FLOW AND SOUTHWESTERLY MID
LEVEL FLOW. SO WARM AND HUMID LOOK LIKE THE STORY. HAVE MADE NO
SIGNIFICANT CHANGES IN THE EXTENDED.

IT WILL BE INTERESTING TO SEE HOW MUCH RAIN WE CAN GET AT OKLAHOMA
CITY THIS EVENING. WE ARE CONTENDING FOR THE RECORD OF DRIEST
MARCH THROUGH MAY PERIOD AT OKLAHOMA CITY ON RECORD.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  64  80  64  86 /  50  30  20  20
HOBART OK         63  82  63  87 /  50  30  20  20
WICHITA FALLS TX  65  84  65  88 /  60  60  20  20
GAGE OK           59  81  61  87 /  50  20  20  20
PONCA CITY OK     62  80  62  86 /  70  50  20  20
DURANT OK         66  82  65  86 /  50  40  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

26

In the hours before

Special weather statement, May 31, 9:31 PM CST, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1031 PM CDT TUE MAY 31 2005

TXZ089-010345-
ARCHER TX-
1031 PM CDT TUE MAY 31 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF MEGARGEL AT
1031 PM CDT...MOVING EAST AT 30 MPH. THIS STORM COULD PRODUCE WINDS
OF 40 TO 50 MPH AS IT MOVES ACROSS SOUTHERN ARCHER COUNTY. ANOTHER
STRONG STORM IN FAR EASTERN ARCHER COUNTY WILL CONTINUE TO MOVE
SOUTHEAST AND OUT OF THE COUNTY THROUGH 1130 PM. VERY HEAVY RAIN AND
SMALL HAIL IS LIKELY WITH THIS STORM

PEOPLE IN ARCHER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

CJS
Special weather statement, May 31, 9:36 PM CST, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1036 PM CDT TUE MAY 31 2005

TXZ090-010345-
CLAY TX-
1036 PM CDT TUE MAY 31 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY COUNTY.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 9 MILES NORTH OF
BELLEVUE TO 11 MILES SOUTH OF LAKE ARROWHEAD AT 1036 PM CDT...MOVING
SOUTHEAST AT 15 MPH.

TORRENTIAL RAINS TO NEAR 2 INCHES PER HOUR AND SMALL HAIL ARE LIKELY
WITH THESE STORMS

PEOPLE IN CLAY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

CJS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Knox

When
June 1, 3:00 AM CST to 10:30 AM CST
Where
Knox forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.967, -100.267

The first heavy rainfall and flood event of June occurred during the late evening of May 31 and early morning of June 1 as a large complex of thunderstorms moved through parts of western north Texas. Strong to severe thunderstorms dropped rainfall totals of 2 to 4 inches over an isolated area in Knox County, including a rainfall report of 3.09 inches at the river gage site 4 miles north of Benjamin, TX.The subsequent heavy runoff produced brief flooding along the South Wichita River in Knox County. At the river gage site 4 miles north of Benjamin on Texas State Highway 6, the South Wichita River crested at 13.2 feet, 1.2 feet above flood stage, at 7:45 am CST on June 1, and was above flood stage from 3:00 am CST to 10:30 am CST on June 1. Minor rural flooding occurred over rangelands near the river.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456820.